MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC WHITESTAR PHACO HANDPIECE (COAXIAL)

JOHNSON & JOHNSON SURGICAL VISION, INC WHITESTAR PHACO HANDPIECE (COAXIAL)
Model Number 690697
Medical Device Problem Codes Accessory Incompatible (1004); Increase in Suction (1604)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643); No Code Available (3191)
Date of Event 09/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Patient code of (b)(4) is provided for incision enlargement.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
During a cataract procedure, a capsular rupture occurred on the right operative eye resulting in a vitrectomy procedure and an incision enlargement.A description from the surgery center indicated during the surgery, the phaco handpiece had slow aspiration at first and suddenly the aspiration became too aggressive.The procedure was completed and the intraocular lens (iol) was implanted in the sulcus with optic capture.The patient outcome is expected good.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 12/06/2018.Device returned to manufacturer? yes.Device evaluation: the device was returned to the manufacturer.The handpiece was evaluated.No abnormal conditions were observed during the testing of the device.The reported issue was not confirmed.A record review was performed.A product deficiency review was performed and there is no product deficiency identified.The risk management files and trending were reviewed.There is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.No labeling change is required.The review of the device history record (dhr) for ellips whitestar phaco handpiece showed that there were no related issues or related non-conformities.Manufacturing has been ruled out as a potential cause for the reported issue.No conclusive evidence identified for reported issue.The handpiece is working within j&j specifications.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
WHITESTAR PHACO HANDPIECE (COAXIAL)
Common Device Name
PHACO HANDPIECE
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC
santa ana CA
MDR Report Key7939019
Report Number3006695864-2018-01974
Device Sequence Number2338101
Product Code HQC
UDI-Device Identifier05050474508040
UDI-Public(01)05050474508040
Combination Product (Y/N)Y
Initial Reporter CountryNO
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number690697
Device Catalogue Number690697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer12/06/2018
10/25/2020
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date12/10/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005